Jump to content

Photo

Help With Cystic Acne

cyst cystic pain medication vegetarian

3 replies to this topic

#1 MLK84

MLK84

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 24-January 14

Posted 24 January 2014 - 11:17 PM

Hi,

 

First of all, I need to apologize for my English. English is not my native language, so I’m prone to make some mistakes.

I’m 28 years old and never really had much problems with acne. When I was 18-19 I had a few cysts, but they disappeared after two visits with a dermatologist. He gave me benzoyl peroxide and an antibiotic cure (minocycline). The acne wasn’t that bad to start with but the cysts hurt and obviously I didn’t like them.

When the acne didn’t come back, I didn’t go back to the dermatologist. Well, I had a normal pimple (sometimes inflamed) once in a while, and I kept using the benzoyl peroxide. The BP worked so I kept using it.

 

A few months ago I had prostatitis (inflamed prostate (bacterial)). When the antibiotic cure was over, I started taking some (natural) medication the urologist proscribed (Prosta-Urgenin). I don’t know if there’s any correlation between the two, but maybe there is.

 

I started to get really small pimples on my hairline, cheeks, neck and my back. They weren’t really visible but I didn’t like them. I went to a dermatologist again, and he gave me another antibiotic cure for 2 months and a topical cream Triacneal and a gel acneryne. After a few weeks the small pimples started to go away, but they never disappeared completely. Still, I was content with the result.

But, mid- december I started to get very large under the skin cysts. It started with one or two, but it quickly worsened. Since, then I have had countless of large and smaller cyst mainly on my chin and jaw-line (some in my neck and beside my nose).

 

I went back to the dermatologist and he gave me another month of antibiotics. Well, I wasn’t that happy. I had already had one month of antibiotics that summer (prostatitis) and 2 months of minocycline (100mg) for two months.

Now, the third month of antibiotics is over, and I still get cysts (maybe not as many, but I still have 3 or for on my face and neck). The antibiotic gel seems to help a little bit, when the cyst forms slowly but that doesn’t happen all the time.

 

I hope someone can give me answer for this. Is it normal you can feel your skin rip apart where the cyst is going to form? Sometimes It really hurts or throbs somewhere on my face, and an few hours later a huge cyst has formed. It’s like I first feel a throbbing sensation (like a really small heartbeat), and then it feels like someone puts a needle in the flesh and rips open the skin.

This doesn’t always happen, sometimes they form slowly, but most of the time they form in the painful way.

 

A week ago I took my last antibiotic medication and started (proscribed) a zinc cure. It doesn’t seem to work, but I’ve been told it can take some time before you see improvement.

 

I’m really at the end of my rope. I know it’s stupid, but every morning I have to force myself to go to work and I don’t like the feeling.

 

I’m a vegetarian so maybe I need some extra vitamins, but I’ve been a vegetarian for 10 years and the dermatologist told me that couldn’t be the problem.

The medication I still take shouldn’t cause acne, but I find it strange that this all started when I started taking it; There was a small complication with the prostatitis and I’ll probably need to take the Prosta-Urgenin for a long time.

 

Can anyone help me? Is the ripping/throbbing feeling normal?

 

Kind regards,

MLK84



#2 ScenicView

ScenicView

    New Member

  • Members
  • Posts & Likes
    Posts: 11
    Likes: 0
About Me
  • Gender:Male
  • Location:N. Ireland
  • Joined: 10-January 14

Posted 26 January 2014 - 01:22 PM

I am wondering if a significant part of your story is that the large cysts began to appear in mid December. Did the weather turn much colder where you are at that time? This is assuming you're in the northern hemisphere.

Up until a few weeks ago, I would have described my skin condition as cystic acne. I now believe it is rosacea, with the biggest trigger being cold temperatures, followed by foods that are high in histamine.

#3 MLK84

MLK84

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 24-January 14

Posted 01 February 2014 - 10:41 PM

Hi,

Thank you for your reply.

I do live in the northern hemisphere but it hasn’t been as cold as other years (for now).

I looked up some pictures and photos for acne rosacea, and as far as I can tell, it doesn’t look the same as my acne.

I’m now trying out removing particular foods from my diet. I started with soy, but there’s no change. Next, I will remove gluten and then dairy. Maybe, it will help.

I’m trying to quit smoking, because I heard it sometimes is a cause for acne. I don’t think smoking is the cause, because I’ve been smoking for almost ten years and never had this kind of acne, but you can never know.

 

Still, at my next appointment with the dermatologist, I’ll definitely ask him if it’s possible that the acne is actually rosacea.



#4 Jannie93

Jannie93

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 26-July 12

Posted 01 February 2014 - 11:54 PM

I would suggest you start taking a probiotic. All those antibiotics kill the good bacteria, along with the bad. Not saying it will get rid of your acne but it may help.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users